MAUDE Adverse Event Report: BECTON DICKINSON, S.A. 25 G X 1 IN. ECLIPSE NEEDLE SMARTSLIP; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON, S.A. 25 G X 1 IN. ECLIPSE NEEDLE SMARTSLIP; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305891
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Initial reporter facility name: (b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the 25 g x 1 in.Eclipse needle smartslip experienced leakage.The following information was provided by the initial reporter: whilst administering a subcutaneous injection of bortezomib (3mg in 1.2ml) when incident reporter and the patient felt a dribble near the injection site.They realized that some of the medication had leaked between the syringe and needle.The needle cannot have been fully screwed/fitted into the syringe.It is not possible to determine how much of the 1.2ml leaked out.There have been issues with this batch of orange needles bd eclipse with smartslip technology 25g.Washed the patient's hand and stomach thoroughly with soap and water and rinsed and dried both too.Bortezomib is neutral and not an irritant or vesicant.Explained to the patient that bortezomib is not a chemotherapy and is not likely to cause any skin irritation, but it was important to cleanse the skin.I told him to monitor his skin and stomach for any signs of irritation as a precaution.The patient asked if the treatment would need re-doing.Told patient no as it was not possible to determine how much leaked out and what dose was given.We did not want to give too much.The patient was discharged home.
 
Additional Manufacturer Narrative
Investigation summary a device history record review was completed for provided lot number 2102002.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.As samples were unavailable for return, our quality engineer team was unable to complete a thorough sample analysis.Based on the investigation results, an exact cause could not be determined for this incident.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: imdrf annex b grid: b02.H6: investigation summary: a device history record review was completed for provided lot number 2102002.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.As samples were unavailable for return, our quality engineer team was unable to complete a thorough sample analysis.Twenty retained samples of the same lot number were obtained.The retained samples were assembled with a bd discardit syringe and no signs of defective hub connection or leakage were identified.Based on the investigation results, an exact cause could not be determined for this incident.
 
Event or Problem Description

Brand Name
25 G X 1 IN. ECLIPSE NEEDLE SMARTSLIP
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12407963
Report Number3002682307-2021-00455
Device Sequence Number14703079
Product Code FMI
UDI-Device Identifier50382903058919
UDI-Public50382903058919
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2026
Device Model Number305891
Device Catalogue Number305891
Device Lot Number2102002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2021
Supplement Date Received by Manufacturer11/08/2021
05/31/2022
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date12/02/2021
05/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown